# SDR 2005FA0000000

- Difficulty date: November 30, 2004
- Submitted: January 18, 2005
- Operation: General aviation
- Aircraft: N159AC
- Make and model: Skrsky S64F
- Aircraft serial: 64084
- Engine: Pwa JFTD12A4A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bevel Gear
- Part number: 643520048101
- Part serial: 249
- Condition: Cracked
- Location: M/R Gearbox
- Component: Gearbox, Skrsky
- Component part number: 643520500049
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING NDT INSPECTION, GEAR WAS MPI`D AND REJECTED FOR CRACKS.  LOCATION OF CRACKS WERE IN ATTACHMENT FLANGE BOLT HOLES (18 EACH).  EVERY HOLE HAS APPROXIMATELY .1250 INCH LONG CRACK STARTING ON THE GEAR TO SHAFT ATTACHMENT SIDE EXTENDING DOWN INTO THE HOLE.  UPON DISASSEMBLY, FRETTING WAS FOUND ON ATTACHMENT FLANGE OF GEAR.  FRETTING BETWEEN GEAR AND SHAFT TYPICALLY CAUSES THIS DEFECT.  THIS MGB ASSEMBLY WAS O/H SEVERAL YEARS AGO AND DID NOT INCORPORATE THE REVISED TORQUE PROCEDURE CURRENTLY USED.  A REVISED TORQUE PROCEDURE WITH ENSURING A DRY FIT AT ASSEMBLY HAS REDUCED FRETTING THUS PREVENTS CRACKING. (NM09200504351) (K)
